Alert archive / Florida / Coastal Flood Statements in 2014
Coastal Flood Statement 3, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Oct 11, 2014, 2:58 PM EDT for Monroe County, Florida. It took effect at Oct 11, 2014, 10:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2014, 2:58 PM EDT (18:58 UTC)
- In effect from
- Oct 11, 2014, 10:00 PM EDT
- Expired
- Oct 12, 2014, 4:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
872 WHUS42 KKEY 111858 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 258 PM EDT SAT OCT 11 2014 FLZ076>078-120800- /O.NEW.KKEY.CF.S.0003.141012T0200Z-141012T0800Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 258 PM EDT SAT OCT 11 2014 ...MINOR COASTAL FLOODING POSSIBLE IN LOW-LYING AREAS TONIGHT... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO MINOR COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS TONIGHT. * TIMING...WATER LEVELS WILL BE AROUND ONE HALF OF A FOOT ABOVE PREDICTED VALUES...ESPECIALLY DURING THE TIME OF HIGH TIDE TONIGHT. THE TIMES OF HIGH TIDE RANGE FROM AROUND 1100 PM TONIGHT TO AROUND 300 AM EARLY SUNDAY MORNING. THE HIGHEST TIDES IN KEY WEST WILL BE AROUND 100 AM SUNDAY MORNING. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW... AND SOME LOW- LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED. $$ CLR
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 11, 2:36 PM EDT, 22 minutes earlier.
Area forecast discussion, Oct 11, 2:36 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 236 PM EDT SAT OCT 11 2014 .DISCUSSION...UNDULATING AND FRESH EAST-NORTHEASTERLY BREEZES HAVE PREVAILED ACROSS THE FLORIDA KEYS THE PAST SEVERAL DAYS...AND TODAY IS NO EXCEPTION. THE ENHANCED GRADIENT IS THE RESULT OF A NEARLY STATIONARY LOW LEVEL ANTICYCLONE ACROSS THE FL/GA BORDER...SUPPORTING AN ELONGATED WESTERN ATLANTIC RIDGE. THIS PATTERN IS SET TO CHANGE AS HEIGHTS FALL ACROSS THE ARKLATEX AND THE OHIO RIVER VALLEY...PER THE RAOB ANALYSES FROM EARLIER THIS MORNING. THE FLORIDA KEYS REMAIN ON THE SOUTHERN EDGE OF A CONTINENTAL/TROPICAL MOISTURE GRADIENT...APPARENT ON AVAILABLE MIMIC TPW LOOPS. TEMPERATURES HAVE CREPT INTO THE UPPER 80S...AND SKIES ARE MOSTLY SUNNY. .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...NOT MUCH CHANGE TO THE STATUS QUO TONIGHT...FRESH EAST TO NORTHEAST BREEZES...SLIGHT CHANCES FOR SHOWERS...AND NEAR NORMAL TEMPS. THE LOW LEVEL ANTICYCLONE WILL GET SHOVED EASTWARD SUNDAY AND SUNDAY NIGHT...OPENING UP OUR MEAN FLOW TO THE SOUTHEAST AND A MORE TROPICAL...LESS INHIBITED ATMOSPHERE. EXPECT INCREASED RAIN CHANCES SUNDAY NIGHT DUE TO THESE CHANGES. THE WESTERN ATLANTIC RIDGE WILL INTENSIFY MONDAY AND MONDAY NIGHT...EXPANDING LOW LEVEL SUBSIDENCE ACROSS THE FLORIDA KEYS ONCE AGAIN. RAIN CHANCES WILL BE FAVORED OVERNIGHT MONDAY WITHIN A NOCTURNAL REGIME. && .LONG TERM (TUESDAY THROUGH SATURDAY)...A WEAKENING COLD FRONT WILL APPROACH THE FLORIDA KEYS TUESDAY THROUGH WEDNESDAY...WEAKENING THE PRESSURE GRADIENT AND BOXING WINDS AROUND THE ROSE. CLOUD LINES MAY PROVE TO BE FRUITFUL WEDNESDAY AFTERNOON...BUT GIVEN THE UNCERTAINTY WITH THE FRONT'S MOMENTUM...NO ACTION TAKEN. LIGHT NORTHEASTERLIES SEEM LIKELY THURSDAY THROUGH SATURDAY AS A MEAGER HIGH PRESSURE SYSTEM BUILDS ACROSS THE NORTHERN GULF. THIS REGIME NORMALLY OPENS UP CHANCES FOR MAINLAND CONVECTION...BUT GIVEN THE DRIER CONTINENTAL AIR...PRECIPITATION WILL LIKELY BE SQUELCHED ACROSS THE MAINLAND. ENSEMBLE MOS OUTPUT CLOSES OUT THE LONG TERM WITH HIGH TEMPERATURES IN THE MID 80S...AND OVERNIGHT LOWS IN THE MID TO UPPER 70S. && .MARINE...HIGH PRESSURE WILL STRENGTHEN ACROSS THE WESTERN NORTH ATLANTIC TONIGHT THROUGH MONDAY...TURNING EAST-NORTHEAST BREEZES TO THE SOUTHEAST. A WEAKENING COLD FRONT WILL APPROACH THE FLORIDA KEYS TUESDAY THROUGH WEDNESDAY. && .AVIATION...THROUGH 12/18Z...VFR CONDITIONS ARE EXPECTED AT BOTH EYW AND MTH. MOIST EASTERLY WINDS WILL PREVAIL IN THE LOWEST 5000 FEET OF THE ATMOSPHERE...AND ISOLATED SHOWERS WITH MODERATE TO HEAVY PRECIPITATION WILL MOVE FROM ABOUT 090/15KT ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. SHOWERS MAY OCCASIONALLY MOVE WITHIN THE VICINITY OF MTH OR EYW THIS AFTERNOON...AND A BRIEF...SUB-VFR IMPACT FROM SHOWERS IS POSSIBLE BUT UNLIKELY AT EITHER TERMINAL. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 81 88 81 88 / 20 30 30 30 MARATHON 81 89 81 89 / 20 30 30 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...COASTAL FLOOD STATEMENT FROM 10 PM EDT THIS EVENING TO 4 AM EDT SUNDAY FOR FLZ078-077-076. GM...NONE. && PUBLIC/MARINE.........CLR AVIATION/NOWCASTS.....KASPER DATA COLLECTION.......FLING VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Oct 11, 6:00 AM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT SAT OCT 11 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-121000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 600 AM EDT SAT OCT 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ON THE FLORIDA STRAITS TODAY...WITH A FEW THUNDERSTORMS POSSIBLE ALONG THE ISLAND CHAIN AND ALL KEYS COASTAL WATERS TONIGHT. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
Nearby
Coastal Flood Statements in Florida, 2014Every coastal flood statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.